Trying different meds.....

Discussion in 'Fibromyalgia Main Forum' started by fibrobutterfly, Mar 10, 2007.

  1. I was thinking last night trying to sleep, there are so many different opinions on this board, pills all affect each of us so differently. I do hope you keep an open mind when your dr. offers you something. For over a year I ignored my dr. on taking lyrica and I have to admit it has helped me with pain so much more than anything I had been given in the past. I had to start with 50 mg and then twice a day, then moved to 75 mg , now 100mg. So far, so good, knock wood. Please don't suffer when something may help you. At first I tried 150 mg originally and OMG it turned me off, as it was too strong for me, until my other dr. gave me samples of the lower med and I increased it slowly. JMO
  2. StephieBee

    StephieBee New Member

    I was wondering if you get extremely drowzy when you take the Lyrica?

    Right now Im still only at one 50 mg pill a day as a trial period and it makes so tired. If Im sitting down my head literally starts lowering down as if its going to hit a pillow.

    I know eventually Ill be taking it 2-3 times a day, so I didnt know what kind of side effects you had and how long they lasted.

    Thanks,
    Steph
  3. the first couples days were hard to take it, then it seemed to be okay. Just take it slow, I know I had to take one for a good wk , wk and a half then take the second one. Your body just needs to adjust to it. good luck.
  4. pam_d

    pam_d New Member

    You make a good point. I know my husband felt that way about Effexor...he resisted trying this for his horribly painful diabetic neuropathy for two years, instead suffering needlessly. He kept saying, it's an anti-depressant, I'm not depressed! But, in a way, I believe chronic pain DOES cause a low-level depression...anyway, his doctor finally talked him into it, and literally within 24 hours, his pain was about 90% less. He had virtually given up walking, hiking, running etc. because his feet hurt so bad. Now, he's doing all those things! Which a diabetic, especially, SHOULD!

    Yes, of course, you should find out everything you can about a medicine before taking it, but I agree with not suffering needlessly when there might be something out there for you. My husband's only regret has been, why didn't I do this sooner? BTW, Cymbalta and Lyrica, which you take, are also recommended for neuropathic pain.

    Hugs,
    Pam
  5. Suzan

    Suzan New Member

    An open mind..and research both on your own..and hopefully with your doctor ...may just bring you to a drug or to a method of healing that give you some relief from your symptoms.

    I spent the last couple years saying no to most drugs, I didn't have a good experience with amitryptaline, nortriptaline, or tramdol..and vicoden was the only thing that did me much good. But after 4 years..it isn't working as well..and my doctor suggested I try both baclofen, a muscle relaxer at night, and oxycontin for just the really bad days. I have to admit..even though I don't like admitting it!..that he was right..and they are helping me somewhat. Who knows..maybe eventually I will try some other drug options!
  6. moab341

    moab341 New Member

    I often wonder if the meds I'm on are part of my problem.
    I thought I had FM, but now I'm not sure if its MCTD or Lupus due to some recent blood tests. I am meeting with my rheumy on Tueday.

    I'm off Neurontin and on Lyrica..very small dose of 50mg, but my symptoms drive me crazy!

    My skin feels so tight and no matter how little I eat, I always feel bloated and uncomfortable.

    I wonder if it was from being on Neurontin so many years or just the symptoms of FM or MCTD.
    My fatigue has worsened, and I don't care if I even get out of bed.

    Does anyone else wonder if the meds are making them worse?

  7. Shalala

    Shalala New Member

    ... from Lyrica. I think I am sensitive to it or possibly even allergic to it? I have been flushed and have had flu-like symptoms (but I am not sick) since starting it. DRs want mee to be on 300mgs/day. TOday is first time I have made it to 300mg. I feel like a flushed, dizzy, drowzy ZOMBIE and I am supposed to return to work tomorrow????? It ain't gonna happen. I can barely get out of this recliner.

    Good luck Hun Hugs
  8. I used to take effexor xr and thinking of getting back on it, as I too refused to take an antidepressant from my dr. Originally I tried zoloft and OMG it was horrible, I was like a zombie and never took another one. But then my rheum. dr. asked me to take effexor and explained I was not depressed but it help the serotonin levels and I took it.
    I am not the one taking nor ever took cymbalta. I see alot take it here though.
    [This Message was Edited on 03/11/2007]